Iowa, 2006

High Wind in Iowa, January 24, 2006

January 24, 2006 · NWS DMX · 51 events in 51 counties and zones

An intense low pressure moved southeast out of northern Alberta during the night of the 23rd and early morning of the 24th. The low tracked southeast across Lake Winnipeg early on the 24th and was over Lake Superior during the afternoon of the 24th.

Where it happened

Every event with a place to put it; 51 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$550,000
Crop damage
None recorded
Events
51

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DMX wrote it up.

An intense low pressure moved southeast out of northern Alberta during the night of the 23rd and early morning of the 24th. The low tracked southeast across Lake Winnipeg early on the 24th and was over Lake Superior during the afternoon of the 24th. The low continued to move southeast during the late afternoon and evening. A deep trough of low pressure formed in the upper levels with a 140 kt jet streak passing over Iowa during the day on the 24th. A strong tropospheric fold was evident as the jet streak passed with stratospheric air extending well below 850 mb. Winds increased quite rapidly after sunrise with mid day winds sustained in the 40 to 45 MPH range over the CWA by mid day. Winds became quite gusty as well with most locations recording gusts of at least 50 to 55 mph. Several locations reported wind gusts in excess of 60 MPH. The strongest wind gust recorded was a 69 MPH wind gust at the Ames Airport in Story County. The strongest winds were in a band about 40 miles wide extending from Calhoun and Webster Counties on the northwest, southeast to Lucas, Marion, and Mahaska Counties on the southeast. Winds in this band gusted to 60 to 65 MPH for a one to two hour period. There as also a wind gust to 61 MPH in southwest Iowa in Union County, and a gust to 51 MPH in Cerro Gordo and Franklin Counties. Two people were injured in Des Moines by flying glass. High winds blew out a window broke out of the Polk County Human Resources Building. There were numerous reports of local power outages as branches took down power lines. Some accidents were caused by the high winds as drivers lost control of their vehicles. Spotty reports of trucks being overturned were also received. In Polk County, the mile long bridge over Saylorville Reservoir was closed for several hours due to the high wind.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jan 24, 3:34 AM CST, 5 hours 56 minutes earlier.

Area forecast discussion, Jan 24, 3:34 AM CST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
334 AM CST TUE JAN 24 2006

.DISCUSSION...
PRIMARY CONCERN WITH FORECAST WILL BE HIGH WIND POTENTIAL TODAY.
STRONG AREA OF LOW PRESSURE OVER SOUTHERN ONTARIO WILL TRACK ACROSS
THE UPPER GREAT LAKES TODAY AND WILL BRING AN INCREASING PRESSURE
GRADIENT TO IOWA. WATER VAPOR IMAGERY INDICATES LEAD SHORT WAVE
DIVING SOUTH ACROSS MINNESOTA AND INTO NORTHERN IOWA WITH A MORE
VIGOROUS SHORT WAVE OVER SOUTHEAST MANITOBA DUE TO ARRIVE OVER
SOUTHERN MINNESOTA BY 18Z. SOME DARKENING ON THE WATER VAPOR IMAGERY
BEGINNING TO TAKE PLACE WITH THE SECOND SHORT WAVE AS WELL AS A
DECREASE IN CLOUD COVER...BOTH SUGGESTING GOOD SUBSIDENCE TAKING
PLACE. LATEST MODEL FORECAST SOUNDINGS (GFS/RUC/NAM) ALL SUGGESTING
50 TO 60 KTS WITHIN THE 900-800 MB LAYER TODAY. AMOUNT OF MIXING
WILL DETERMINE IF HIGH WIND WARNING CRITERIA WILL BE MET. VFR
CEILINGS CURRENTLY OVER CNTRL AND NORTHERN MN ARE EXPECTED TO DROP
INTO NORTHEAST IOWA TODAY AND WILL LIMIT MIXING AND WIND POTENTIAL
LEAVING THE FOCUS ON THE SW TWO-THIRDS OF THE FORECAST AREA. MODEL
PROXIMITY SOUNDINGS SUGGEST MIXING UP TO 800 MB TODAY. THE 06Z NAM
INITIALIZED WELL SUGGESTING VFR CONDITIONS SETTLING OVER NORTHEAST
IOWA AFTER 15Z ALONG AN ESTHERVILLE TO TAMA LINE. WILL ISSUE A HIGH
WIND WARNING FOR POINTS SOUTH AND WEST OF THIS AREA WHERE EXPECT
MORE SUNSHINE AND MIXING TO TAKE PLACE. CRITERIA MOST LIKELY TO BE
MET BETWEEN 17Z-21Z. MAIN ISALLOBARIC MAXIMUM WILL BE TO THE
NORTHEAST BUT WILL BE STRONG ENOUGH TO SUPPORT ADVISORY CONDITIONS
UNDER THE CLOUD COVER ACROSS THE NORTHEAST.

WINDS WILL QUICKLY SUBSIDE THIS EVENING AS MIXING IS LOST AND THE
ISALLOBARIC COMPONENT EXITS TO THE EAST WITH HIGH PRESSURE RIDGE
ARRIVING LATE. HAVE SIDED COOLER THAN GUIDANCE FOR HIGHS ON
WEDNESDAY...ESPECIALLY EAST OF THE RIDGE WHERE LACK OF MIXING AND
LIGHT NORTHWEST WINDS WILL KEEP HIGHS DOWN. SOUTHWEST FLOW RETURNS
ON THURSDAY WITH WARMER CONDITIONS. HAVE TONED POPS DOWN SLIGHTLY
THURSDAY AFTERNOON AND NIGHT WITH A LITTLE MORE DRY AIR BEING
INTRODUCED TO THE SYSTEM. NEXT SYSTEM ON TAP FOR THE WEEKEND WITH NO
CHANGES AT THIS TIME.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY ALONG AND NORTHEAST
OF A EMMETSBURG TO CLARION TO TAMA LINE UNTIL 6 PM TODAY.

HIGH WIND WARNING REMAINDER OF CWA 9 AM TO 6 PM TODAY.

&&

DONAVON
Hazardous weather outlook, Jan 24, 5:04 AM CST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
504 AM CST TUE JAN 24 2006

IAZ023-024-033>036-044>049-057>062-070>075-081>086-092>097-251115-
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-
GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
504 AM CST TUE JAN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL IOWA SOUTH OF A EMMETSBURG TO CLARION TO TAMA LINE.

.DAY ONE...TODAY AND TONIGHT

VERY STRONG NORTHWEST WINDS ARE EXPECTED LATE THIS MORNING AND
CONTINUE INTO THE AFTERNOON HOURS. SUSTAINED WINDS OF 25 TO 40 MPH
WITH GUSTS TO 60 MPH ARE POSSIBLE. THE STRONGEST WINDS ARE
EXPECTED BETWEEN 10 AM AND 3 PM. THE WINDS WILL QUICKLY DIMINISH
AFTER 6 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF WIND SPEEDS AND WIND RELATED DAMAGE WOULD BE
GREATLY APPRECIATED TODAY.

IAZ004>007-015>017-025>028-037>039-050-251115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-TAMA-
504 AM CST TUE JAN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA MAINLY ALONG AND NORTH OF A EMMETSBURG TO CLARION TO TAMA LINE.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP THIS MORNING AND
CONTINUE INTO THE AFTERNOON HOURS. SUSTAINED WINDS OF 25 TO 35 MPH
WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED. THE STRONGEST WINDS ARE
EXPECTED BETWEEN 10 AM AND 3 PM. THE WINDS WILL QUICKLY DIMINISH
AFTER 6 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF WIND SPEEDS AND WIND RELATED DAMAGE WOULD BE
GREATLY APPRECIATED TODAY.

DONAVON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

51 high wind. Local standard time, as filed.

High Wind, Adair

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Adair forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.331, -94.471 (the zone’s center; the record gives no point)

High Wind, Adams

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Adams forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.029, -94.699 (the zone’s center; the record gives no point)

High Wind, Appanoose

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Appanoose forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.743, -92.869 (the zone’s center; the record gives no point)

High Wind, Audubon

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Audubon forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.685, -94.906 (the zone’s center; the record gives no point)

High Wind, Black Hawk

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Black Hawk forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.470, -92.309 (the zone’s center; the record gives no point)

High Wind, Boone

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Boone forecast zone
Measured
57 kt (66 mph) measured gust
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.037, -93.932 (the zone’s center; the record gives no point)

High Wind, Bremer

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Bremer forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.775, -92.318 (the zone’s center; the record gives no point)

High Wind, Butler

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Butler forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.732, -92.790 (the zone’s center; the record gives no point)

High Wind, Calhoun

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Calhoun forecast zone
Measured
55 kt (63 mph) measured gust
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.385, -94.640 (the zone’s center; the record gives no point)

High Wind, Carroll

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Carroll forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.036, -94.861 (the zone’s center; the record gives no point)

High Wind, Cass

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Cass forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.332, -94.928 (the zone’s center; the record gives no point)

High Wind, Cerro Gordo

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Cerro Gordo forecast zone
Measured
53 kt (61 mph) measured gust
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.082, -93.261 (the zone’s center; the record gives no point)

High Wind, Clarke

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Clarke forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.029, -93.785 (the zone’s center; the record gives no point)

High Wind, Crawford

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Crawford forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.037, -95.382 (the zone’s center; the record gives no point)

High Wind, Dallas

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Dallas forecast zone
Measured
52 kt (60 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.685, -94.040 (the zone’s center; the record gives no point)

High Wind, Davis

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Davis forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.748, -92.410 (the zone’s center; the record gives no point)

High Wind, Decatur

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Decatur forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.738, -93.786 (the zone’s center; the record gives no point)

High Wind, Emmet

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Emmet forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.378, -94.678 (the zone’s center; the record gives no point)

High Wind, Franklin

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Franklin forecast zone
Measured
53 kt (61 mph) measured gust
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.733, -93.262 (the zone’s center; the record gives no point)

High Wind, Greene

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Greene forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.036, -94.397 (the zone’s center; the record gives no point)

High Wind, Grundy

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Grundy forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.402, -92.791 (the zone’s center; the record gives no point)

High Wind, Guthrie

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Guthrie forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.684, -94.501 (the zone’s center; the record gives no point)

High Wind, Hamilton

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Hamilton forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.384, -93.707 (the zone’s center; the record gives no point)

High Wind, Hancock

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Hancock forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.082, -93.734 (the zone’s center; the record gives no point)

High Wind, Hardin

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Hardin forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.384, -93.240 (the zone’s center; the record gives no point)

High Wind, Humboldt

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Humboldt forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.777, -94.207 (the zone’s center; the record gives no point)

High Wind, Jasper

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Jasper forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.686, -93.054 (the zone’s center; the record gives no point)

High Wind, Kossuth

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Kossuth forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.204, -94.207 (the zone’s center; the record gives no point)

High Wind, Lucas

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Lucas forecast zone
Measured
50 kt (58 mph) measured gust
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.029, -93.328 (the zone’s center; the record gives no point)

High Wind, Madison

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Madison forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.331, -94.016 (the zone’s center; the record gives no point)

High Wind, Mahaska

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Mahaska forecast zone
Measured
55 kt (63 mph) measured gust
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.335, -92.641 (the zone’s center; the record gives no point)

High Wind, Marion

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Marion forecast zone
Measured
52 kt (60 mph) measured gust
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.334, -93.099 (the zone’s center; the record gives no point)

High Wind, Marshall

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Marshall forecast zone
Measured
54 kt (62 mph) measured gust
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.036, -92.999 (the zone’s center; the record gives no point)

High Wind, Monroe

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Monroe forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.030, -92.869 (the zone’s center; the record gives no point)

High Wind, Palo Alto

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Palo Alto forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.082, -94.678 (the zone’s center; the record gives no point)

High Wind, Pocahontas

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Pocahontas forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.734, -94.679 (the zone’s center; the record gives no point)

High Wind, Polk

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Polk forecast zone
Measured
52 kt (60 mph) measured gust
Injuries
2 direct, 0 indirect
Property damage
$50,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.686, -93.573 (the zone’s center; the record gives no point)

High Wind, Poweshiek

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Poweshiek forecast zone
Measured
51 kt (59 mph) measured gust
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.686, -92.531 (the zone’s center; the record gives no point)

High Wind, Ringgold

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Ringgold forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.735, -94.244 (the zone’s center; the record gives no point)

High Wind, Sac

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Sac forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.386, -95.105 (the zone’s center; the record gives no point)

High Wind, Story

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Story forecast zone
Measured
60 kt (69 mph) measured gust
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.036, -93.465 (the zone’s center; the record gives no point)

High Wind, Tama

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Tama forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.080, -92.532 (the zone’s center; the record gives no point)

High Wind, Taylor

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Taylor forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.737, -94.696 (the zone’s center; the record gives no point)

High Wind, Union

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Union forecast zone
Measured
53 kt (61 mph) measured gust
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.028, -94.242 (the zone’s center; the record gives no point)

High Wind, Wapello

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Wapello forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.031, -92.409 (the zone’s center; the record gives no point)

High Wind, Warren

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Warren forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.334, -93.561 (the zone’s center; the record gives no point)

High Wind, Wayne

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Wayne forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.740, -93.327 (the zone’s center; the record gives no point)

High Wind, Webster

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Webster forecast zone
Measured
57 kt (66 mph) measured gust
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.428, -94.182 (the zone’s center; the record gives no point)

High Wind, Winnebago

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Winnebago forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.378, -93.734 (the zone’s center; the record gives no point)

High Wind, Worth

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Worth forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.377, -93.261 (the zone’s center; the record gives no point)

High Wind, Wright

When
January 24, 9:30 AM CST to 4:30 PM CST
Where
Wright forecast zone
Measured
37 kt (43 mph) measured sustained
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.733, -93.735 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2006Every state in 2006This day in weather historyWarnings in Iowa, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5487963, 5487964, 5487965, 5487966, 5487967, 5487968, 5487969, 5487970, 5487971, 5487972, 5487973, 5487974, 5487975, 5487976, 5487977, 5487978, 5487979, 5487980, 5487981, 5487982, 5487983, 5487984, 5487985, 5487986, 5487987, 5487988, 5487989, 5487990, 5487991, 5488071, 5488072, 5488073, 5488074, 5488075, 5488076, 5488077, 5488078, 5488079, 5488080, 5488081, and more.